Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 12, 2013, 3:08 PM EDT for Pulaski County, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2013, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 12, 2013, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
County Pulaski County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980
WWUS81 KRNK 121908
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUL 12 2013
VAZ013-122015-
PULASKI VA-
308 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GUNTON PARK...MOVING TO THE SOUTHEAST AT
10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN PULASKI COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3704 8084 3696 8073 3694 8079 3695 8081
3702 8088 3703 8087
TIME...MOT...LOC 1907Z 325DEG 8KT 3701 8084
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:33 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 12, 1:33 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT FRI JUL 12 2013
.SYNOPSIS...
LOW PRESSURE WILL DRIFT INTO WEST VIRGINIA AND STALL...THEN DRIFT
SLOWLY BACK WEST INTO THE TENNESSEE VALLEY THROUGH EARLY NEXT
WEEK. MEANWHILE...HIGH PRESSURE ALOFT WILL BUILD WESTWARD FROM THE
WESTERN ATLANTIC INTO THE MID-ATLANTIC REGION BY EARLY NEXT WEEK.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...BUT
SHOULD DIMINISH SOME NEXT WEEK AND BECOME MORE ISOLATED AND
TYPICAL OF SUMMER EARLY NEXT WEEK AS THE UPPER RIDGE BUILDS OVER
THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1110 AM EDT FRIDAY...
FLASH FLOOD WATCH CONTINUES UNTIL 8 AM SATURDAY MORNING.
KFCX HAS BEEN REPAIRED AND IS BACK IN SERVICE.
SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINS
EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT. WITH PWAT STILL
RELATIVELY HIGH...LOW FFG AND VERY WET GROUND...THE POTENTIAL FOR
FLASH FLOODING CONTINUES. HRRR...AND RAP SEEM TO FOCUS ALONG
BLUE RIDGE AND EASTWARD THIS AFTERNOON INTO TONIGHT. UPPER LOW
PROGGED TO MOVE WESTWARD TODAY INTO WEEKEND. MADE SOME MINOR
ADJUSTMENTS IN POPS AND TEMPERATURES FOR THIS AFTERNOON.
MORE LATER....
AS OF 920 AM EDT FRIDAY...
FLASH FLOOD WATCH CONTINUES UNTIL 8 AM SATURDAY MORNING.
KFCX WILL BE DOWN THROUGH EARLY AFTERNOON FOR EMERGENCY REPAIRS.
PNS OUT WITH RAINFALL TOTALS.
THE 08AM/12Z RNK SOUNDING SHOWED PWATS ARE LOWER AT 1.09 INCHES
WITH NORTHERLY FLOW. INSTABILITY SHOULD BE LESS THIS AFTERNOON AS
MORE EASTERLY FLOW EVOLVES AROUND THE BUILDING ATLANTIC HIGH. BUT
WITH THE UPPER LOW...CONVECTION WITH POCKETS OF HEAVY RAIN WILL
DEVELOP THIS AFTERNOON INTO TONIGHT. THE THREAT FOR FLASH FLOODING
CONTINUES TODAY BECAUSE OF THE EXTREMELY LOW FFG VALUES...IN SOME
CASES LESS THAN 1.0 INCH/HR FOR FLASH FLOODING. ADJUSTED
TEMPERATURES AND DEWPOINTS FOR LATE MORNING INTO THIS AFTERNOON.
MODIFIED POPS INTO EARLY THIS AFTERNOON. WILL MAKE MORE
ADJUSTMENTS AS MORNING PROGRESSES.
AS OF 500 AM EDT FRIDAY...
FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 8 AM SATURDAY MORNING.
EXCESSIVE RAINFALL IN PARTS OF THE FORECAST AREA THIS MORNING AS
UPPER LOW JUST TO OUR NORTHWEST COMBINED WITH VERY TROPICAL AIR
MASS ACROSS THE PIEDMONT CONTINUES. TRAINING AND BACKBUILDING
THUNDERSTORMS BROUGHT RECORD RAINFALL AMOUNTS TO DANVILLE
OVERNIGHT...WITH OVER FOUR INCHES OF RAIN AT THE DANVILLE AIRPORT
SINCE ABOUT 10 PM THURSDAY EVENING. RAINFALL OF THREE TO SIX
INCHES WAS COMMON ACROSS MUCH OF
CHARLOTTE...HALIFAX...PITTSYLVANIA...AND CAMPBELL COUNTIES.
SEVERAL WATER RESCUES REPORTED FROM DANVILLE CITY AND
PITTSYLVANIA COUNTY. MAIN STEM RIVER FLOODING ALSO ONGOING NOW AS
A RESULT ON THE ROANOKE AT RANDOLPH AND EXPECTED ON THE DAN LATER
TODAY AT SOUTH BOSTON.
THE DRYING EXPECTED A COUPLE OF DAYS AGO WILL BE POSTPONED UNTIL
NEXT WEEK UNFORTUNATELY. THE UPPER LOW TO OUR NORTHWEST WILL STALL
ACROSS WV AND THEN RETROGRADE SLOWLY TO THE WEST INTO KY/TN THROUGH
EARLY NEXT WEEK AS A MAMMOTH UPPER RIDGE EQUALLY RETROGRADE FROM
THE WESTERN ATLANTIC INTO THE MID-ATLANTIC REGION. THIS SHOULD
EVENTUALLY SHUT OFF THE EXCESSIVE RAINFALL AND RETURN US TO MORE
SUMMERLIKE CONDITIONS...BUT UNTIL THEN EXPECT MORE SHOWERS AND
THUNDERSTORMS.
THE GOOD NEWS FOR TODAY IS THAT PWATS ARE DOWN SLIGHTLY...MOSTLY
IN THE 1.5 TO 1.7 INCH RANGE AS OPPOSED TO 2.0+ INCHES. IN
ADDITION...INSTABILITY WILL BE LESS AS EASTERLY FLOW EVOLVES
AROUND THE BUILDING ATLANTIC HIGH. THERE SHOULD BE LESS INTENSE
CONVECTION AND MORE GENERAL STRATIFORM RAIN WITH EMBEDDED HEAVIER
CELLS. NONETHELESS...BECAUSE OF THE EXTREMELY LOW FFG VALUES...IN
SOME CASES LESS THAN 1.0 INCH/HR FOR FLASH FLOODING...HAVE OPTED
TO EXTEND THE FLASH FLOOD WATCH UNTIL 8 AM SATURDAY MORNING. HAVE
REMOVED ALLEGHANY COUNTY WHERE LESS RAINFALL HAS OCCURRED...BUT
ADDED SMYTH COUNTY AS SHRA/TSRA SPREAD IN THAT DIRECTION LATER
TODAY AND TONIGHT. THE MOST FAVORED AREAS AT THIS POINT FOR
ADDITIONAL HEAVY RAINFALL APPEAR TO BE SOUTH OF I-81...MOVING MORE
TOWARD OUR NW NC COUNTIES INTO THE WEEKEND. AS NOTED
ABOVE...HOWEVER...THE MAIN CONCERN IS ARE THE VERY LOW FFG VALUES
AND THE SIMPLE FACT THAT WE CANNOT TAKE HARDLY ANY ADDITIONAL
RAINFALL EAST OF THE ALLEGHANYS AT THIS POINT. THE WV COUNTIES
SHOULD BE JUST FINE AS THEY HAVE NOT HAD A FRACTION OF THE
RAINFALL MANY OF THE VA AND NC COUNTIES HAVE SEEN THE PAST TWO
WEEKS.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE NEAR
TERM...THANKS TO CLOUDS...PCPN...AND EASTERLY FLOW.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AN UPPER LEVEL RIDGE WILL BARREL TO THE WEST OVER THE WEEKEND. THIS
RIDGE WILL BE OFF THE MID ATLANTIC COAST ON SATURDAY THEN OVER THE
OHIO VALLEY BY SUNDAY NIGHT. THIS RIDGE WILL PUSH AN UPPER LEVEL LOW
WESTWARD ACROSS THE TENNESSEE VALLEY TO THE SOUTHERN PLAINS DURING
THE PERIOD. SHORT WAVES AND RAIN AXIS BETWEEN THESE TWO SYSTEMS WILL
BRING A GOOD CHANCE FOR RAIN TO THE REGION ON SATURDAY. WITH AN
EASTERLY UPSLOPE FLOW...HIGHER RAINFALL TOTALS WILL BE ALONG THE
BLUE RIDGE.
THIS RIDGE WILL BRING VERY WARM AND HUMID CONDITIONS TO THE REGION.
85H TEMPERATURES WILL WARM TO +22C BY MONDAY. TEMPERATURES ACROSS
THE MOUNTAIN WILL RANGE FROM THE LOWER TO MID 80S THIS WEEKEND. EAST
OF THE BLUE RIDGE WILL SEE TEMPERATURES APPROACHING 90F.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...
MODEL GUIDANCE HAS COME TO BETTER AGREEMENT ON THE EVOLUTION OF THE
UPPER-LEVEL PATTERN NEXT WEEK WHICH WILL FEATURE A BUILDING UPPER
LEVEL RIDGE OVER THE MID ATLANTIC. THE UPPER LOW WHICH DEVELOPS AND
BREAKS AWAY FROM THE UPPER TROUGH OVER NEW ENGLAND THIS WEEKEND IS
FORECAST TO RETROGRADE AND PUSH WEST-SOUTHWEST REACHING THE
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...DAY 7.
THIS SUGGESTS LIFT FOR SHOWERS AND STORMS NEXT WEEK WILL BE LIMITED
TO DAYTIME HEATING...THE UPPER LOW MOVING TOO FAR WEST TO BE AN
INFLUENCE. IF THE RIDGE OF HIGH PRESSURE IS AS ROBUST AS FORECAST
597DM...THIS MAY CAUSE ENOUGH WARMING ALOFT TO POTENTIALLY LIMIT
DEEP CONVECTION TO LESS THAN 20 PERCENT COVERAGE EXCEPT FOR MAYBE
THE MOUNTAINS.
MODEL TEMPS HAVE TRENDED WARMER...BUT STILL NOTHING EXTREME. 85H
TEMPS ARE FCST TO BUILD CLOSE TO +20 DEG C BY MID WEEK WHICH SUGGEST
HIGH TEMPS WELL INTO THE 80S...POSSIBLY 90 URBAN AREAS. LOWS SHOULD
ALSO CREEP UPWARD A LITTLE WITH TMINS IN THE 60S TO AROUND 70.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 130 PM EDT FRIDAY...
CLOSED UPPER LOW OVER THE AREA SCHEDULED TO RETROGRADE TO MIDWEST
OVER THE NEXT FEW DAYS. SCT-BKN MVFR CLOUDS WITH POCKETS OF IFR
IN CONVECTION AND AREAS OF FOG.
SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINS
EXPECTED THIS AFTERNOON INTO TONIGHT. BELIEVE THE TRENDS WILL BE
SIMILAR TO PREVIOUS DAYS IN A WEAKLY FORCED ENVIRONMENT. KLWB
HAS THE BEST CHANCE OF A THUNDERSTORM THIS AFTERNOON.
AS UPPER LOW BEGINS ITS WWD TREK...A SHORTWAVE WILL DRIFT OVER
THE AREA TONIGHT WITH FLOW BECOMING SELY. THIS SHOULD KEEP
SHOWERS IN THE AREA FOR THE OVERNIGHT. MODELS ALSO SHOW MOISTURE
SUCKING BACK WWD AS THE LOW MOVES...AND THIS SHOULD LEAD TO
IFR/LIFR CONDITIONS DEVELOPING OVERNIGHT.
.AVIATION EXTENDED...
DEEP EASTERLY FLOW CONTINUES INTO SATURDAY WITH WIDESPREAD SHOWERS
EXPECTED. SUNDAY THROUGH TUESDAY EXPECT A DAILY AFTERNOON AND
EVENING THREAT OF SHOWERS AND THUNDERSTORMS WITH EARLY MORNING IFR
BR/FG...BUT OVERALL IMPROVED CONDITIONS WITH MUCH MORE VFR THAN
CURRENT.
&&
.HYDROLOGY...
AS OF 120 PM EDT FRIDAY...
THE FLASH FLOOD WATCH CONTINUES THROUGH 8 AM EDT SATURDAY. GIVEN
THE EXPECTED WET PATTERN...IT MAY BE NECESSARY TO EXTEND INTO
SUNDAY MORNING...BUT HAVE DECIDED TO TAKE THIS ON A DAY-BY-DAY
BASIS. WE WILL EVENTUALLY GET OUT OF THIS PATTERN...BUT IT COULD
BE MONDAY BEFORE THAT HAPPENS IN EARNEST. IN THE MEANTIME...FFG
VALUES ARE EXTREMELY LOW AND ALTHOUGH INTENSE/ROBUST CONVECTION
SHOULD BE LESS WIDESPREAD TODAY...RAIN WILL BE OCCURRING OVER
AREAS THAT ARE EXCESSIVELY SATURATED AND SIMPLY CANNOT TAKE ANY
MORE RAINFALL AT ALL.
RIVER FLOOD WARNING IS CANCELLED FOR THE DAN RIVER NEAR DANVILLE.
FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING RIVERS IN
VIRGINIA...DAN RIVER NEAR PACES...MINOR FLOODING IS FORECAST.
MINOR FLOODING IS ALSO OCCURING ALONG THE ROANOKE RIVER AT
RANDOLPH...DAN RIVER AT SOUTH BOSTON. REFER TO LATEST FLOOD
WARNINGS...RIVER FLOOD WARNINGS AND FLOOD STATEMENTS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR VAZ009-012>018-
022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR NCZ001>006-
018>020.
WV...NONE.
&&
SYNOPSIS...RAB/KK
NEAR TERM...KK/RAB
SHORT TERM...RCS
LONG TERM...PM
AVIATION...MBS/RAB/KK
HYDROLOGY...KK/RABHazardous weather outlook, Jul 12, 10:41 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1041 AM EDT FRI JUL 12 2013 NCZ001>006-018>020-VAZ012>018-022>024-032>035-043>047-058-059-131445- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1041 AM EDT FRI JUL 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THE WEEKEND. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER SERVICE AT 1...8 6 6...2 1 5...4 3 2 4. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ019-131445- ALLEGHANY VA- 1041 AM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER SERVICE AT 1...8 6 6...2 1 5...4 3 2 4. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-010-011-020-WVZ042>045-131445- TAZEWELL-BLAND-GILES-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1041 AM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ009-131445- SMYTH- 1041 AM EDT FRI JUL 12 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH MAY NEEDED DURING THE WEEKEND. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 12, 12:31 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 PM EDT FRI JUL 12 2013
WVZ045-121715-
GREENBRIER WV-
1231 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR DUO...MOVING TO THE SOUTHWEST
AT 5 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DUO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3810 8043 3799 8056 3808 8074 3809 8073
3808 8071 3815 8062 3817 8057
TIME...MOT...LOC 1627Z 33DEG 5KT 3810 8058
PHSpecial weather statement, Jul 12, 2:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT FRI JUL 12 2013
WVZ045-121845-
GREENBRIER WV-
201 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 245 PM EDT
* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR ANJEAN...MOVING TO
THE SOUTHEAST AT 10 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN
WILL CAUSE WATER TO QUICKLY POND ON ROADWAYS AND FILL ROADSIDE
DITCHES.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
RAINELLE...
BINGHAM...
ANJEAN...
AND MEADOW BLUFF.
LAT...LON 3797 8042 3782 8073 3787 8079 3787 8076
3795 8081 3798 8077 3802 8080 3803 8083
3806 8080 3805 8086 3808 8089 3810 8087
3808 8071 3819 8054
TIME...MOT...LOC 1758Z 253DEG 3KT 3801 8061
CFSpecial weather statement, Jul 12, 2:41 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT FRI JUL 12 2013
VAZ012-121915-
WYTHE VA-
241 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 315 PM EDT
* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CRIPPLE CREEK...MOVING TO THE SOUTH AT
10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK.
LAT...LON 3689 8110 3690 8101 3682 8099 3681 8103
3680 8104 3679 8107 3679 8112
TIME...MOT...LOC 1836Z 359DEG 8KT 3686 8106
DSSpecial weather statement, Jul 12, 2:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 242 PM EDT FRI JUL 12 2013 VAZ013-121915- PULASKI VA- 242 PM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL PULASKI COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 315 PM EDT * AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUBLIN...MOVING TO THE SOUTH AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... DUBLIN... AND DRAPER. LAT...LON 3713 8076 3715 8066 3700 8063 3700 8078 TIME...MOT...LOC 1841Z 1DEG 11KT 3711 8071 DS
Special weather statement, Jul 12, 2:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 246 PM EDT FRI JUL 12 2013 WVZ043-045-121945- SUMMERS WV-GREENBRIER WV- 246 PM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA... CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA... * UNTIL 345 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLIAMSBURG TO LAWN... MOVING TO THE EAST AT 10 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3799 8037 3772 8068 3774 8082 3798 8056 TIME...MOT...LOC 1845Z 258DEG 9KT 3795 8050 3778 8074 DS
Special weather statement, Jul 12, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT FRI JUL 12 2013
VAZ013-122015-
PULASKI VA-
308 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GUNTON PARK...MOVING TO THE SOUTHEAST AT
10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN PULASKI COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3704 8084 3696 8073 3694 8079 3695 8081
3702 8088 3703 8087
TIME...MOT...LOC 1907Z 325DEG 8KT 3701 8084
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:25 PM EDT | Areal Flood Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 3 hr |
| Jul 11, 8:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 11, 9:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Jul 11, 9:13 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 11, 9:13 PM EDT | Special Weather Statement | RNK | Grayson | 32 min |
| Jul 11, 9:18 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 11, 9:48 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 11, 9:51 PM EDT | Special Weather Statement | RNK | City of Salem | 24 min |
| Jul 11, 9:53 PM EDT | Special Weather Statement | RNK | Pulaski | 37 min |
| Jul 11, 9:54 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| Jul 11, 9:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 11, 10:20 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jul 11, 10:40 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 11, 10:43 PM EDT | Areal Flood Advisory | RNK | Botetourt | 3 hr |
| Jul 11, 10:49 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jul 11, 10:56 PM EDT | Special Weather Statement | RNK | Floyd | 34 min |
| Jul 11, 10:58 PM EDT | Special Weather Statement | RNK | Botetourt | 32 min |
| Jul 11, 11:07 PM EDT | Special Weather Statement | RNK | Halifax | 23 min |
| Jul 11, 11:08 PM EDT | Special Weather Statement | RNK | Charlotte | 37 min |
| Jul 11, 11:16 PM EDT | Areal Flood Advisory | RNK | Campbell, Charlotte | 6 hr |
| Jul 12, 12:05 AM EDT | Areal Flood Warning | RNK | Amherst | 6 hr |
| Jul 12, 12:16 AM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jul 12, 12:55 AM EDT | Areal Flood Warning | RNK | Charlotte | 6 hr |
| Jul 12, 1:04 AM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 12, 1:17 AM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 7 hr |
| Jul 12, 2:11 AM EDT | Flash Flood Warning | RNK | Charlotte | 3 hr |
| Jul 12, 3:09 AM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jul 12, 3:38 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 27 hr |
| Jul 12, 3:59 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 9 hr |
| Jul 12, 3:59 AM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| Jul 12, 5:36 AM EDT | Areal Flood Warning | RNK | Charlotte | 3 hr |
| Jul 12, 6:31 AM EDT | Areal Flood Warning | RNK | Charlotte | 6 hr |
| Jul 12, 6:50 AM EDT | Areal Flood Warning | RNK | Halifax | 115 min |
| Jul 12, 8:19 AM EDT | Areal Flood Warning | RNK | Pittsylvania | 4 hr |
| Jul 12, 9:55 AM EDT | River Flood Warning | RNK | Halifax | 16 hr |
| Jul 12, 2:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Jul 12, 2:42 PM EDT | Special Weather Statement | RNK | Pulaski | 33 min |
| Jul 12, 3:15 PM EDT | Special Weather Statement | RNK | City of Galax | 30 min |
| Jul 12, 3:27 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 12, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Jul 12, 3:40 PM EDT | Special Weather Statement | RNK | Grayson | 35 min |
| Jul 12, 3:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Jul 12, 3:42 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jul 12, 3:49 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Jul 12, 4:18 PM EDT | Special Weather Statement | RNK | City of Galax | 27 min |
| Jul 12, 4:20 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jul 12, 4:38 PM EDT | Special Weather Statement | RNK | Wythe | 37 min |
| Jul 12, 4:53 PM EDT | Areal Flood Advisory | RNK | Bland | 3 hr |
| Jul 12, 4:56 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 12, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 51 min |
| Jul 12, 6:27 PM EDT | Special Weather Statement | RNK | Tazewell | 33 min |
| Jul 12, 6:28 PM EDT | Special Weather Statement | RNK | Bland | 47 min |
| Jul 12, 7:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| Jul 12, 7:23 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 12, 7:49 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
| Jul 11, 10:19 PM EDT | Special Weather Statement | RNK | Alleghany | 26 min |
| Jul 11, 10:45 PM EDT | Special Weather Statement | RNK | Alleghany | 30 min |
| Jul 11, 11:44 PM EDT | Special Weather Statement | RNK | Caswell | 16 min |
| Jul 12, 5:06 AM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham | 5 hr |
| Jul 12, 12:16 PM EDT | Special Weather Statement | RNK | Wilkes | 59 min |
| Jul 12, 3:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Jul 12, 3:44 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| Jul 12, 4:10 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| Jul 12, 4:28 PM EDT | Special Weather Statement | RNK | Alleghany | 32 min |
| Jul 12, 4:44 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Jul 12, 7:02 PM EDT | Special Weather Statement | RNK | Caldwell | 28 min |
| Jul 12, 7:05 PM EDT | Special Weather Statement | RNK | Watauga | 40 min |
| Jul 12, 7:45 PM EDT | Special Weather Statement | RNK | Watauga | 45 min |
| Jul 12, 7:56 PM EDT | Areal Flood Advisory | RNK | Watauga | 4 hr |
| Jul 12, 12:31 PM EDT | Special Weather Statement | RNK | Greenbrier | 44 min |
| Jul 12, 2:01 PM EDT | Special Weather Statement | RNK | Greenbrier | 44 min |
| Jul 12, 2:46 PM EDT | Special Weather Statement | RNK | Greenbrier | 59 min |
| Jul 12, 3:32 PM EDT | Special Weather Statement | RNK | Monroe | 28 min |
| Jul 12, 3:45 PM EDT | Special Weather Statement | RNK | Mercer | 30 min |
| Jul 12, 3:59 PM EDT | Special Weather Statement | RNK | Summers | 31 min |
| Jul 12, 4:01 PM EDT | Special Weather Statement | RNK | Monroe | 29 min |
| Jul 12, 4:17 PM EDT | Special Weather Statement | RNK | Mercer | 28 min |
| Jul 12, 4:40 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | RNK | Mercer | 28 min |
| Jul 12, 4:48 PM EDT | Special Weather Statement | RNK | Mercer | 27 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.